Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

I feel numb for days after drinking alcohol, please suggest

When I drink heavily, I experience an odd feeling in my body for up to 5 days afterwards. My limbs feel a bit numb. It makes it harder to do fiddly tasks like writing, taking earrings out and preparing food. I also become scared about driving because feel like I will have an accident whilst feeling so groggy and numb. It s a really hard feeling to describe but as well as numb , it feels like I m not really there or out of touch with my body. Sometimes I might move my arm quickly to the side and the sensation of it comes a second later, rather that when I moved it. I definitely did not take any drugs - just lots of alcohol 4 days ago. This has happened several times before, and I had the exact same sensation when the doctor upped my dose of antidepressant a few years ago. (We figured the dosage was too high, put it back down and the strange bodily sensation went away). I don t get drunk all the time, just occasionally with friends. It s just so annoying that I know I won t be fully functioning for about a week afterwards. I am a 20 year old female, 5 5 who weighs 56 kilograms. I have no major medical problems. I get headaches very regularly so take Inderal ( blood pressure medication) to prevent these. (But I have experienced this semi- numbness after alcohol consumption before I was on this medication). I don t take antidepressants anymore.
Asked On : Thu, 3 Mar 2011
Answers:  2 Views:  2957
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  Anonymous's Response
im glad you posted this, im having these same symptoms but i drink a lot, and this has never happened to me. it started once i was almost drunk last night and all of the sudden random parts of me became numb and tingling. thought i was just drunk. but this morning its still here and bothersome. i feel out of it mentally, and my muscles all feel weak and just... weird. my mouth feels sorta numb and my finger tips too. i havent really been able to find an exact answer online. did you find out anything?
Answered: Fri, 29 Apr 2011
  User's Response
Welcome to Healthcaremagic Forum
1. Blood pressure medication are not to be taken casually for headache. If you have migrain , visit a physician and take med's he advices.
2. Anti depressants sometimes cause similar symptoms. So if you are taking them, you can change the dose, stop them or try alternative therapy for depression.
3. If the symptoms are that bad, you should think of reducing the quantity of alcohol you take. When something is harsh to your body, it responds by symptoms..listen to your body.
Answered: Sun, 6 Mar 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor